MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BRUCKER/MESSROGHLI SUPRALOOP; SPARE SUPRA LOOP STERILE PACKAGE OF 6

KARL STORZ SE & CO. KG BRUCKER/MESSROGHLI SUPRALOOP; SPARE SUPRA LOOP STERILE PACKAGE OF 6
Model Number 26183MC-S
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
During a laparoscopic supra cervical hysterectomy with bso, the loop snapped rather than cutting when cautery pedal was deployed.The surgeon completed the case with another small loop, with no impact to the patient.
 
Additional Manufacturer Narrative
The product has been returned, however, the evaluation has not been completed.
 
Additional Manufacturer Narrative
Per evaluation from kst/mfr."based on the inspection of the instrument, the most probable root cause is that the customer operated the device incorrectly.Probably too much force was applied to the loop without activating the hf current, moreover, the current was too high, which led to overheating/damage to the instrument which has black discolorations at the breakage points.".

Brand Name
BRUCKER/MESSROGHLI SUPRALOOP
Common Device Name
SPARE SUPRA LOOP STERILE PACKAGE OF 6
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo 
MDR Report Key14643315
Report Number9610617-2022-00080
Device Sequence Number17360294
Product Code KNF
UDI-Device Identifier04048551393086
UDI-Public4048551393086
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944793
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26183MC-S
Device Catalogue Number26183MC-S
Device Lot NumberUO07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale